Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Optic atrophy, uveitis. Curable?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1031 Questions
Hi, my name is XXXXXXX My mother has suffered Optic Atrophy, it caused from Uveitis. Her condition has been over 10 years. I just wonder is there any effective treatment for this disease? Can it been cured?
Posted Tue, 8 May 2012 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 4 hours later

Thanks for referring your mother's problem to me.

The reason of optic atrophy in such cases is more likely to be due to Diabetes. As effects of diabetes on nerves are well known in the form of Diabetic Neuropathy. What we have to look for at the moment is any sign of activity of uveitis. Signs of activity are indicated by redness, pain and blurring of vision. In such a situation the treatment is for the uveitis. In case the uveitis is inactive, the treatment is aimed at optic atrophy only. That includes control of diabetes (HbA1C less than 7% or less than 120mg/dl on home monitoring) and B complex vitamins, which hopefully your treating physician would already be continuing.

If you have any more information available about my opinion or a different one from the Ophthalmologist, please get back to me.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor